Drought, Buchanan
- When
- December 1, 12:00 AM EST to December 31, 11:59 PM EST
- Where
- Buchanan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.267, -82.036 (the zone’s center; the record gives no point)
5 inches, or about an inch below normal. 8 inches, for one of the least amounts.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Monthly precipitation was mostly 2.5 to 3.5 inches, or about an inch below normal. John Flannagan Lake measured only 1.8 inches, for one of the least amounts. As is typical during the winter months, surface water flow continued to improve. However, the D2 and D3 drought intensities lingered, as the heavier December precipitation remained further to the north.
The cooperative observer at Clintwood measured only 33.25 inches for the entire year. For this Dickenson County community, 2007 was the driest year since records began in 1963.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 30, 9:30 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 930 PM EST FRI NOV 30 2007 .SYNOPSIS... HIGH PRESSURE OVERNIGHT....FOLLOWED BY AN APPROACHING WARM FRONT LATER ON SATURDAY. THE WARM FRONT PUSHES NORTH OF THE AREA SATURDAY NIGHT...THEN A STRONG COLD FRONT CHARGES THROUGH SUNDAY NIGHT. && .NEAR TERM /THROUGH SATURDAY/... NOT MUCH CHANGE FOR THE OVERNIGHT PERIOD. CIRRUS MAY THICKEN A BIT OVERNIGHT IN STRONG WESTERLY FLOW ALOFT. WINDS WEAKENING SLOWLY...SHOULD STILL DIE OFF EARLY ENOUGH TO ALLOW TEMPERATURES TO FALL CLOSE TO PREVIOUSLY FORECAST LOWS...GIVEN ALSO DRY DEWPOINTS. DID RAISE THEM A DEGREE HERE AND THERE THOUGH. PREVIOUS NEAR TERM... ON SATURDAY...MODELS SHOW RAPID CHANGES AS A WARM FRONT LIFTS QUICKLY NORTH AND EAST. THE FRONT WILL BE JUST ON OUR DOORSTEP BY SATURDAY EVENING. THERE WILL BE INCREASING CLOUDS AHEAD OF THE FRONT...BECOMING MOSTLY CLOUDY MOST AREAS BY LATE SATURDAY AFTERNOON. THIS WILL KEEP TEMPERATURES ON THE LOWER SIDE OF GUIDANCE OVER THE SOUTH AND WEST. AS IS TYPICALLY THE CASE...THE BEST MOISTURE AND LIFT AHEAD OF THE FRONT WILL BE WEST AND NORTH OF OUR AREA. SO WHILE BRINGING IN WARM ADVECTION CLOUDS FAIRLY QUICKLY...WILL NOT INTRODUCE ANY PRECIP AHEAD OF THE FRONT. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... WARM FRONT SET TO PUSH NORTH OF CWA BY 09Z SUNDAY. ISENTROPIC LIFT PRECIP SETS UP NORTH OF CWA WITH WARM FRONTAL BOUNDARY. SURFACE LOW NOW OVER MICHIGAN WILL HEAD EAST AND REDEVELOP JUST OFF THE NEW ENGLAND COAST...SOUTH OF LONG ISLAND. THIS WILL SEND A STRONG COLD FRONT THROUGH CWA. FROPA SIMILAR WITH THE 12Z RUNS OF NAM12 AND GFS...BOTH SHOWING FRONT CLEARING AREA BY 09Z MONDAY. NICE 55-60 KT JET AT H85 ROLLING THROUGH AHEAD OF FRONT WITH GOOD MOISTURE TRANS 00-06Z MONDAY. EXPECT A DECENT SHOT OF RAIN AHEAD OF FROPA...TOTAL AMTS AROUND AN INCH EXPECTED. DECREASED POPS FROM WEST TO EAST FOLLOWING FROPA. KEPT LOW CHC POPS IN FROM CRW NORTH AND EAST...WITH POPS OF 45 FOR MOUNTAINS...AS POST FRONTAL UPSLOPE JUST STARTS TO BEGIN AT 12Z MONDAY. H85 TEMPS PLUMMET 12-18 DEGREES C FROM 06Z TO 12Z MONDAY...WITH A MINUS 10C BULLSEYE OVER CENTRAL WV AT 12Z. CHG OVER TO RW-SW FROM WEST TO EAST AS PRECIP ENDS IS POSSIBLE AS THE COLD AIR WORKS ITS WAY IN. H85 WINDS STAY STRONG POST FRONT...WITH 50KTS SHOWING UP ON 12Z RUN OF NAM12. A LITTLE LOWER ON 12Z GFS. BUMPED UP WINDS FOR MONDAY MORNING WITH GOOD CAA MATERIALIZING AND GOOD MOMENTUM TRANSFER. TEMPS AND PRECIP TYPE A LITTLE TRICKY EARLY IN THE PERIOD...WITH MAV/MEX SHOWING MANY AREAS OF NORTHERN CWA BELOW FREEZING COME EARLY SUNDAY MORNING...WITH SCHC POPS BEING INTRODUCED FAR NW CWA 06Z SUNDAY. FEEL GUIDANCE TEMPS ARE TOO LOW WITH WAA KICKING IN EARNEST. COULD BE A BRIEF ONSET OF LGHT FRZ RAIN AROUND EKN 12Z SUNDAY...BUT SHOULD VERY QUICKLY CHG TO LIQ. A WARM DAY SUNDAY IN WARM SECTOR WITH MANY PLACES SURPASSING 50F. INCREASED DROP IN TEMPS 09-12Z MONDAY FOLLOWING FROPA...WITH CAA AND -8 TO -10C AT H85. && .LONG TERM /MONDAY THROUGH FRIDAY/... NO MEMORABLE STORMS...BUT AT LEAST THE ENVIRONMENT WILL MATCH THE CALENDAR...DECEMBER. INJESTED 12Z GRIDDED MOS FOR DAY 4 THRU 7 AS STARTING POINT...BUT LEFT AND FINED TUNED OUR PREVIOUS GRIDS/FORECAST FOR DAY 3-MONDAY. MOST TIME SPENT IN DAY 3 INTO 4 FORECAST...WITH WIND AND SNOW SHOWERS. HAVE WIND GUSTS OF 25 TO 30 KNOTS COMMON MONDAY IN THE HOURLY WIND FORECAST/GRIDS...WITH 35 KNOTS OVER THE WV MOUNTAINS. ALSO LEFT POPS MUCH HIGHER MONDAY INTO MONDAY EVENING ESPECIALLY FOR THE EKN VCNTY FOR SNOW SHOWERS...WITH POP GRADIENT FROM AROUND 60 PCT EKN VCNTY FALLING DOWN TO AROUND 20 POPS IN TRI STATE NEAR HTS MONDAY AND MONDAY EVENING. FRESHENED THE CRWHWORLX - BUT ESSENTIALLY THE SAME 2 HAZARDS OF WIND GUSTS IN THE MOMENTUM TRANSFER BEHIND FRONT THRU MONDAY AFTERNOON...AND THE POSSIBILITY OF SNOW ADVISORIES OVER THE MOST PRONE UPSLOPE COUNTIES SUCH AS RANDOLPH. STILL HAVE 850 TEMPS COLLAPSING BY 12Z MONDAY...SO HAVE MOSTLY SNOW SHOWERS IN LOWLANDS BY 12Z. LOWERED TEMPS FROM PREVIOUS FORECAST FOR THE HIGH TERRAIN AT 12Z WITH LOWER 20S AOA 3500 FEET. IN THE SNOW SHOWER UPSLOPE EVENT MONDAY INTO EARLY TUESDAY...MOISTURE AND FETCH STILL NOT IDEAL...BUT AT LEAST THE CRYSTAL GROWTH BETTER THAN PREVIOUS EVENTS THIS AUTUMN. THINKING UPSLOPE WANES MONDAY NIGHT INTO TUESDAY MORNING. STILL DIFFICULT TO TIME UPPER AIR DISTURBANCES IN THE BOARD UPPER LEVEL TROF IN THE EAST AND THE FAST FLOW ALOFT OVER US. BEST SUPPORT SEEMS TO BE TUESDAY NIGHT...AHEAD OF THE SURFACE CLIPPER. CLIPPER STILL PROGGED TO PASS WEST TO EAST...TO OUR NORTH WEDNESDAY...SO ANY PCPN DURING THE DAY ON WEDNESDAY COULD BE EITHER LIGHT RAIN OR SNOW SHOWERS ESPECIALLY OVER SOUTHERN COUNTIES. THEN COLDER LOW LEVELS AGAIN BY 12Z THURSDAY. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... 18Z FRIDAY THRU 18Z SATURDAY...LITTLE EXCEPT CIRRUS THROUGH 12Z SATURDAY. WARM FRONTAL ACTION WILL ALLOW CLOUDS TO THICKEN AND LOWER THROUGH THE DAY SATURDAY. CEILINGS WILL REMAIN VFR THOUGH...WITH BASES GETTING DOWN TO AROUND 7-8 THOUSAND FEET BY 00Z SUNDAY. WINDS WILL GENERALLY BE LIGHT. AVIATION OUTLOOK /AFT 18Z SAT/...IFR WX PSBL SUNDAY AFTERNOON AND SUNDAY NIGHT IN RAIN. && .EQUIPMENT... THE KRLX 88D IS DOWN DUE TO A HARDWARE FAILURE...AND WILL BE DOWN UNTIL FURTHER NOTICE AS PARTS NEED TO BE ORDERED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV NEAR TERM...CL SHORT TERM...29 LONG TERM...KTB AVIATION...CL EQUIPMENT...CL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 359 PM EST FRI NOV 30 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>036-012100- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 359 PM EST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL WHIP THROUGH SUNDAY NIGHT. GUSTY WINDS ARE LIKELY SUNDAY NIGHT AND MONDAY...WITH GUSTS OF 35 TO 40 MPH EXPECTED. IF STRONGER GUSTS BECOME LIKELY...A WIND ADVISORY MAY HAVE TO BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037>040-046-047-012100- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 359 PM EST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WITH THE PASSAGE OF A POWERFUL COLD FRONT...STRONG GUSTY WINDS ARE LIKELY SUNDAY NIGHT AND MONDAY...ESPECIALLY ACROSS THE HIGH ELEVATIONS. IF GUSTS OF 40 TO 50 MPH BECOME LIKELY...WIND ADVISORIES WOULD BE POSTED. SNOW SHOWERS MONDAY INTO EARLY TUESDAY...MAY ACCUMULATE A FEW INCHES. A SNOW ADVISORY MAY BE WARRANTED IN COUNTIES MOST PRONE TO UPSLOPE SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67666, 67667.